MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV VITRECTOMY TDC KIT EVA 1-STEP 23G

DUTCH OPTHALMIC RESEARCH CENTER BV VITRECTOMY TDC KIT EVA 1-STEP 23G
Catalog Number 8268.VIT23
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that there are cracks in the thules.During sterilization (with higher temperature) weakener in the pvc tubing of the vitrectome is released.The weakener reacts with the pc material of the thules of the vitrectome.The incident happened during surgery.The cutter makes bubbles.This may cause a severe tissue damage in the eye of the patient, hence considered reportable.Please note the product report is a kit but isolated to part 8288.Vit23 supplied in the kit.During the retrospective review, and as per the complaint description, assuming worst case during surgery, air bubbles observed at the probe.This may cause injury to the patient.Hence it is reportable.The risk is possbile injury by microbial, viral or prion infection (patient harm) this reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer ((b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.No information reasonable suggests anyone was harmed.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
Customer claimed our cutter makes bubbles, please find attached the claim.Please check and let us have your reply.Sample is available.

Brand Name
VITRECTOMY TDC KIT EVA 1-STEP 23G
Common Device Name
VITRECTOMY TDC KIT EVA 1-STEP 23G
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7541053
Report Number1222074-2018-00151
Device Sequence Number1224364
Product Code HQC
UDI-Device Identifier08717872020792
UDI-Public08717872020792
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/17/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8268.VIT23
Device Lot Number2000370100
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2015
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1